Alert archive / Alabama / Areal Flood Warnings in 2021
Areal Flood Warning 19, NWS Mobile, AL
NWS Mobile, AL issued this areal flood warning at Oct 6, 2021, 11:01 AM CDT for Conecuh County, Escambia County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2021, 11:01 AM CDT (16:01 UTC)
- Expired
- Oct 6, 2021, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Conecuh County, AL, Escambia County, AL
The radar
The Mobile radar (KMOB), 122 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
227
WGUS44 KMOB 061601
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
1101 AM CDT Wed Oct 6 2021
ALC035-053-062200-
/O.NEW.KMOB.FA.W.0019.211006T1601Z-211006T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Conecuh AL-Escambia AL-
1101 AM CDT Wed Oct 6 2021
The National Weather Service in Mobile has issued a
* Flood Warning for...
South Central Conecuh County in south central Alabama...
Central Escambia County in south central Alabama...
* Until 500 PM CDT.
* At 1101 AM CDT, the public reported flooding due to past heavy
rain in the warned area. Flooding is ongoing.
* Some locations that will experience flooding include...
Brewton, East Brewton, Pollard, Riverview, Rock Hill, Kirkland,
Dixonville and Welka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3100 8721 3103 8721 3114 8711 3130 8707
3129 8684 3117 8688 3100 8700
$$
JFPWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Oct 6, 7:23 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Oct 6, 7:23 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
723 AM CDT Wed Oct 6 2021
.Continued Heavy Rainfall Threat through Late Wednesday...
.AVIATION...
12Z issuance...Low stratus and patchy, dense fog with IFR to LIFR
conditions continue to plague portions of southeast Mississippi
and southwest Alabama this morning, while VFR conditions are
observed further east across south-central Alabama and northwest
Florida. Fog should lift by 1400Z this morning with gradual
improvement to VFR conditions. Scattered showers and storms are
expected later this afternoon through the overnight hours with
another round of fog possible on Thursday morning. 07/mb
&&
.PREV DISCUSSION... /issued 621 AM CDT Wed Oct 6 2021/
UPDATE...Based on satellite and observational trends, have issued
a Dense Fog Advisory for southeast Mississippi which will be in
effect until 9 am CDT. No other major changes. /29
PREV DISCUSSION... /issued 433 AM CDT Wed Oct 6 2021/
.Continued Heavy Rainfall Threat through Late Wednesday...
NEAR TERM UPDATE /Now Through Thursday/...Bands of very heavy rain
continue to move north over portions of south central Alabama and
the Florida Panhandle early this morning where weak low level
convergence remains in place. Showers and storms will continue to
develop over these areas through Wednesday morning before gradually
shifting east mid-morning. Many areas across south central Alabama
and the northwest Florida panhandle have already accumulated
widespread 4 to 8 inches of rainfall, with localized amounts in
excess of 10 inches especially near Pensacola, FL and Brewton, AL.
Any additional rainfall in these areas could quickly lead to
significant flash flooding. Areas of patchy dense fog also remain
possible early this morning especially over inland portions of the
area. Lows tonight will be in the mid 60s over western portions of
the area while eastern areas reach into the mid to upper 60s.
A vertically stacked upper low currently resides over the Lower
Mississippi Valley. This low will begin to slowly lift north
throughout the day Wednesday which will cause heights to increase
slightly (about 4 dam) over the area. At the surface, an inverted
trough lingers just to the west of the local area as a weak low
pressure develops along the boundary and over the offshore waters.
Southerly flow ahead of the boundary continues to funnel in deep
layer moisture especially over portions of south central Alabama and
the northwest Florida panhandle where precipitable water values
remain around 1.6 to 1.8 inches. Another round of scattered to
numerous showers is therefore expected to develop once again
throughout the day Wednesday generally along and east of I-65 and
over the Florida panhandle. By Wednesday afternoon, the inverted
trough will retrograde slightly west causing convection to spread
inland and west over portions of southwest Alabama, but should be
more scattered to locally numerous in coverage due to precipitable
water values being slightly lower in the range from 1.2 to 1.4
inches. Regardless, heavy rainfall and flash flooding will continue
to be the main concerns on Wednesday given how saturated the ground
already is. Storms will be capable of producing a couple of inches
of rain in a very short period of time and with the mean flow
remaining parallel to the boundary, these efficient rainmakers will
repeatedly moves over the same locations, which will only exacerbate
the ongoing flooding. The FLASH FLOOD WATCH remains in effect
through Wednesday night.
The upper low continues to lift north into the Ohio Valley on
Thursday as an upper level ridge begins to build into the central
CONUS. A rather sharp moisture gradient will be in place across the
area as the surface boundary remains draped across the region.
Portions of southeast Mississippi and southwest Alabama will likely
see precipitable water values in the 1 to 1.2 inch range while our
far eastern zones and the FL panhandle continue to see values around
1.6 to 1.8 inches. CAMs indicate another round of scattered to
numerous showers and storms mainly over the Florida panhandle
Thursday morning and afternoon. Meanwhile, our western zones remain
much drier with only isolated to scattered coverages.
Highs will be in the low 80s on Wednesday due to the increased rain
chances and cloud cover, but will gradually increase into the lower
to mid 80s on Thursday as rain chances start to decrease. /14
SHORT TERM /Thursday night Through Friday night/...An upper trof
over the eastern states shifts slowly eastward during the period
an an upper ridge over the Plains likewise advances slowly
eastward. A weak frontal boundary will be located from the mouth
of the Mississippi River to near coastal Alabama and nearly into
central Alabama. This weak feature either dissipates or shifts
eastward, but regardless a light northerly surface flow develops
over the area Thursday night which prevails through Friday night.
Drier air with precipitable water values near 1.0-1.2 inches will
have been already flowing into the western half of the area by
the beginning of the period, and gradually spreads into the
remainder of the area through Friday. Have continued with slight
chance to chance pops Thursday night along and east of I-65, with
dry conditions further to the west. Similar pops continue for
Friday then dry conditions prevail areawide for Friday night. Lows
Thursday night range from the lower to mid 60s along/west of I-65
to upper 60s/near 70 east of I-65. Lows Friday night range from
the lower 60s well inland to the mid/upper 60s at the coast. Highs
on Thursday will be in the lower to mid 80s. A low risk of rip
currents is expected through the period. /29
EXTENDED TERM /Saturday Through Tuesday/...The upcoming weekend
looks to be quiet and dry as an upper-level ridge builds over the
area. This dry pattern is short-lived, however, as an upper-level
trough, with an associated surface boundary, begins to push into the
area by Monday. With flow turning southerly to southwesterly out
ahead of the boundary, the chance of isolated to scattered
showers and thunderstorms returns on Monday. Drier air may try to
filter into the northern communities of our CWA on Tuesday,
depending on the progression of the boundary. For now, kept chance
PoPs for the southern half of the area on Tuesday, gradually
decreasing to slight chance in the northern half. Temperatures
look to remain constant throughout the period, with highs
generally in the mid 80s and lows in the mid to upper 60s, with
low 70s along the coast. /96
MARINE...
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through this evening for ALZ053>060-262-264-
266.
FL...Flash Flood Watch through this evening for FLZ201>206.
MS...Dense Fog Advisory until 9 AM CDT this morning for MSZ067-075-
076-078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:04 PM CDT | Special Weather Statement | MOB | Covington | 41 min |
| Oct 5, 8:41 PM CDT | River Flood Warning | MOB | Escambia | 37 hr |
| Oct 5, 8:46 PM CDT | River Flood Warning | MOB | Escambia | 12 hr |
| Oct 5, 8:53 PM CDT | River Flood Warning | MOB | Escambia | 6 days |
| Oct 5, 11:01 PM CDT | Areal Flood Warning | MOB | Conecuh, Escambia | 12 hr |
| Oct 5, 11:31 PM CDT | Areal Flood Advisory | MOB | Butler, Covington, Crenshaw, Escambia | 4 hr |
| Oct 6, 12:59 AM CDT | Areal Flood Warning | MOB | Conecuh, Covington, Escambia | 6 hr |
| Oct 6, 2:45 AM CDT | Special Marine Warning | MOB | 90 min | |
| Oct 6, 4:45 AM CDT | Special Marine Warning | MOB | 45 min | |
| Oct 6, 10:00 AM CDT | River Flood Warning | MOB | Covington, Escambia | 46 hr |
| Oct 6, 12:21 PM CDT | River Flood Warning | MOB | Covington, Escambia | 17 hr |
| Oct 6, 4:57 PM CDT | Areal Flood Warning | MOB | Conecuh, Escambia | 12 hr |
Nearby
Areal Flood Warnings in Alabama, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.